MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH RENTAL, CENTRIMAG MOTOR; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

THORATEC SWITZERLAND GMBH RENTAL, CENTRIMAG MOTOR; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number L102956
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the motor and console were on a circuit in which the heater and cooler may have had caused an electrical shortage with a burning smell.The console and motor were exchanged as a precaution.
 
Additional Manufacturer Narrative
Section a - no patient involved.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Manufacturer's investigation conclusion: the reported event of a burning smell was not confirmed.The returned centrimag motor (serial number (b)(6)) was functionally tested at the service depot and was found to perform as intended.A log file was extracted from the returned console (evaluated separately), and no atypical events or alarms were observed.The serviced and tested motor was returned to the rental pool after passing all tests per procedure.The root cause of the reported event was unable to be conclusively determined through this analysis.However, the use of a shared circuit / power strip could have contributed to the cause of the event, which has been addressed via the console¿s investigation.Available labeling instructs users to never connect centrimag consoles to a shared circuit / power strip and to only connect consoles to an ac wall outlet.The 2nd generation centrimag system operating manual provides information regarding emergency/troubleshooting in section 10.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 6.3.2 ¿operational and storage conditions¿ provides the acceptable environmental conditions for the console¿s operation and storage.The 2nd generation centrimag system operating manual, section 7.5 ¿powering up the console¿ instructs users to never connect the centrimag console to a power strip or socket extensions.Users are instructed to only connect the console to an ac wall outlet.Review of the device history record for the centrimag motor, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
RENTAL, CENTRIMAG MOTOR
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24551896
Report Number3003306248-2026-00129
Device Sequence Number21176572
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL102956
Device Catalogue NumberL102956
Device Lot Number10920446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/30/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown